Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 112, NWS Wilmington, OH

June 1, 2001Scioto County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 1, 2001, 12:10 PM EDT for Scioto County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2001, 12:10 PM EDT (16:10 UTC)
Expired
Jun 1, 2001, 1:00 PM EDT
In force
50 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Scioto County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 011611
SVRILN

OHC145-011700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1210 PM EDT FRI JUN 1 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCIOTO COUNTY IN OHIO...

* UNTIL 100 PM EDT...

* AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF WEST PORTSMOUTH...MOVING
  NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHEELERSBURG...
  WEST PORTSMOUTH...
  SOUTH WEBSTER...
  SCIOTODALE...
  PORTSMOUTH...
  
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS.

$$
JDR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:30 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 1, 9:30 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
930 AM EDT FRI JUN 01 2001

KILN RADAR AND VISIBLE SATELLITE IMAGERY DEPICT A COLD FRONT NOW
MOVING THROUGH THE CWFA.  THE FRONT AT 13Z WAS NEAR A FDY TO ILN TO
EAST OF A SDF LINE.  AN AREA OF SHOWERS (A PERHAPS A RUMBLE OF
THUNDER) WAS STILL OCCURRING OVER THE ERN CWFA AHEAD OF THE FRONT.
MOSAIC RADAR WAS SHOWING NO RAIN ACTIVITY WEST OF THE FRONT.

SINCE FRONTAL PASSAGE WILL SIGNIFY A DECREASE IN DEEP MOISTURE...AM
INCLINED TO LEAVE FCST DRY BEHIND THE FRONT DESPITE SECONDARY S/WV
NOW OVER ILLINOIS.  WITH GOOD CAA MOVING INTO THE REGION...TEMPS
SHOULD NOT REBOUND THAT MUCH TODAY FROM CURRENT READINGS.  WILL HAVE
TO LEAVE A CHC OF SHOWERS/THUNDERSTORMS THROUGH EARLY AFTN IN THE
EAST UNTIL THE FRONT GOES THROUGH.  SKIES SHOULD REMAIN MOSTLY
CLOUDY AS COLD POOL ALOFT AND ANY DAYTIME HEATING SHOULD KEEP A
CLOUD CANOPY ACRS THE REGION.

.ILN...NONE.

HICKMAN

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.